Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 87, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2001, 9:25 PM MDT for Dawes County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2001, 9:25 PM MDT (03:25 UTC)
- Expired
- Jul 9, 2001, 10:25 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 158 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 5:45 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 100326 SVRCYS NEC045-100425- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 925 PM MDT MON JUL 9 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAWES COUNTY IN THE PANHANDLE OF NEBRASKA THIS INCLUDES THE CITY OF CHADRON * UNTIL 1025 PM MDT * AT 924 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF CHADRON...MOVING EAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE CRAWFORD IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM MDT. $$ JR LAT...LON 4298 10348 4245 10345 4247 10279 4298 10286
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:23 PM MDT, 7 hours 2 minutes earlier.
Area forecast discussion, Jul 9, 2:23 PM MDT, 7 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 223 PM MDT MON JUL 9 2001 ANOTHER AFTERNOON OF WAITING FOR SECOND SHOE TO DROP FROM SPC. STORMS FIRING ALONG CO FRONT RANGE AND SOUTHEAST WY MOUNTAINS...BUT NOT AS STRONG AS THIS TIME YESTERDAY. STORMS DISORGANIZED AND MULTI-CELLULAR. 18 UTC/NOON MESO-ETA HAS SHORT WAVE ALONG PLATTE RIVER IN SOUTHEAST WY AND WESTERN PANHANDLE GRADUALLY PIVOTING ANTI-CYCLONICALLY. MEAN RIDGE FROM SOUTHWEST CORNER KS THROUGH EASTERN PLAINS WY THROUGH CENTRAL MT. EARLIER MESO-ETA HAD DISTINCT 700 MB THETA-E AXIS ALONG CAG-DEN-GLD...WHICH WOULD SERVE AS FOCUS FOR SLOW MOVING OR BACK BUILDING THUNDERSTORMS. RUC40 AT 19 UTC/1 PM HAS AXIS ALONG CAG-S OF DEN-LIC-IML LINE. ALSO SECONDARY AXIS FROM NORTH-CENTRAL WY TO NORTHERN NEB PANHANDLE. WATER VAPOR LOOPS CONTINUES TO SHOW JET BRANCH PIVOTING AROUND UPPER HIGH AND NORTHWARD THROUGH EASTERN CO. PRESENCE OF THIS WILL HELP FOCUS T-STORMS ALONG LOWER THETA-E RIDGE...BUT HOPEFULLY SOUTH OF WY/CO BORDER. WITH LOWER AND MORE FAVORABLE WET BULB ZERO HEIGHT TODAY BELIEVE WILL SEE MORE HAIL REPORTS REST OF TODAY...POSSIBLY LARGE HAIL. STORMS WILL NOT BE STRONGLY SHEARED HOWEVER AS HELICITIES NEXT TO ZERO. MESO-ETA STILL HAS STRONG VORTICITY CENTERS MOVING OUT OF CO AND ACROSS CWA 24-54 HRS/6 AM TUE-NOON WED...SO MORE OF SAME. SPLITTING UPPER TROUGH WILL BE MOVING INTO FAR WEST WY WED WITH SURFACE COOL FRONT IMMEDIATELY AHEAD OF IT. LONG WAVE RIDGE WILL THEN EXTEND NORTHWARD FROM SOUTHERN GREAT PLAINS UPPER HIGH. WILL GO WITH LOWER MORE SEASONAL POPS FOR WED AFTERNOON. SLIGHTLY COOLER TEMPS ON GUIDANCE FOR WED QUESTIONABLE. .EXTENDED DISCUSSION... SAME STORY CONTINUES THROUGH EXTENDED PERIOD. RIDGE OF HIGH PRESSURE OVER THE INTERIOR WEST WILL HOLD STRONG...WITH SHORT- WAVES ROTATING AROUND THE PERIPHERY OF THE HIGH...WHICH WILL BE CENTERED ANY WHERE FROM NORTHERN TX...TO THE DESERT SOUTHWEST. VARYING AMOUNTS OF MONSOONAL MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM DAY TO DAY. STILL NO MAJOR FRONTS EXPECTED TO PASS THROUGH THE AREA. DAY TO DAY TEMPS WILL REMAIN ABOUT THE SAME WITH A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. .CYS... WY...NONE. NE...NONE. COX
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.